Posted by SLS on March 25, 2006, at 8:55:21
In reply to Re: Never thought I'd hear this..... » SLS, posted by Tony P on March 25, 2006, at 0:59:21
Thanks for responding.
The rate at which you are reducing the dosage of Lamictal seems reasonable, as long at you are not prone to seizures. Lamictal is weird. Some people experience a temporary improvement when they reduce the dosage. Others, like me, report having a rebound depression with anxiety.
I don't think the immediate improvement you experienced upon restarting tianeptine was a placebo effect.
> Never tried an MAOI, was always put off by the potential side-effects and forbidden foods list, and the profile didn't sound right for me -- I don't do well with a lot of NA activation; the newer selective MAO-B ADs like selegeline might be OK.
It is sometimes counterproductive to try to outwit the brain. We just don't understand enough about how it works or why the drugs we use to treat depression produce their therapeutic effect. In other words, I don't think we are smart enough to be able to confidently exclude specific drugs from consideration - especially the broader spectrum drugs like MAOIs.
> Tried Elavil (amitriptyline) and Sinequan (doxepin) years ago, Elavil was a bit too activating, Sinequan at 25 mg tid (if memory serves) drove me straight up the wall -- intolerable anxiety around day 7-10.
You might be right about the NE reuptake inhibitors. Can you be a little more specific as to how these drugs affected you? You sound like you might be a Nardil responder.